MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS40
Medical Device Problem Codes Obstruction of Flow (2423); Blocked Connection (2888)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number is unknown, information was requested, but was not available from the customer.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient had undergone an emergent trach change.After successful placement of that trach tube the patient then went on to block the new tube that had just been placed.The patient went on to have cardiac arrest, but not at fault of this tube.Cpr carried out and patient was recovered quickly.
 
Additional Manufacturer Narrative
One photo and three samples without original package.Visual inspection revealed one tube was broken in two parts and the wire was stretched.The other two samples do not present the reported broken tube condition.The event was confirmed.Based on the analysis performed on the photo provided, the event was confirmed, the tube is broken.This type of condition could be generated during use in the patient by stretching the product with excessive force or during reprocessing of sample for subsequent uses due to improper handling or use of non-recommended lubricants or cleaning solutions that could damage the product.Root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.The failure mode will continue to be monitored, and if a trend is identified an investigation will be conducted.For all enquiries or follow-up questions related to the record, do not use (b)(6) located in sections g.1., please direct those to the following: (b)(6).

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
qmc, derby road
minneapolis, MN 55442
MDR Report Key16240879
Report Number3012307300-2023-00660
Device Sequence Number6606053
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60PFSS40
Device Catalogue Number60PFSS40
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight17 KG